MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMC03
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.".
 
Event or Problem Description
It was reported to gore that the patient underwent open parastomal hernia repair on (b)(6) 2019 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2019, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: extensive lysis of adhesions, surgery to remove mesh, infection, sinus tract, chronic abscess around the mesh, mesh was adherent to the small bowel at the base of the tract, mesh "clearly source of the sinus tract", enterocutaneous fistula, severe and chronic pain/discomfort.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: relevant medical information: on (b)(6) 2019: (b)(6).Ali(b)(6) , md.Office notes.Management of bilateral ureteral obstruction and a large para-stomal hernia.Status post robot assisted laparoscopic radical cystoprostatectomy, bilateral pelvic lymph node dissection with ileal conduit urinary diversion in 2012 at (b)(6) medical center.Since developed a large para-stomal hernia and has been managed with nephrostomy tubes that were internalized to ureteral stents.Recent imaging (b)(6) 2019 showing no obvious evidence of recurrence.Has not had any known urinary tract infections.Has multiple medical comorbidities including a prior stroke and chronic pain from lower extremity neuropathy.He also notes significant right lower quadrant abdominal pain, particularly with worsening protrusion of his hernia or movement.History of anxiety, back pain, bladder cancer, diabetes mellitus, pain in both feet, stroke, bladder surgery.Current every day smoker, 1 pack per day, alcohol 2.4 oz per week, 4 cans of beer per week, drug use, no.Weight 99.9 kg, bmi 29.86.Exam: chronically ill appearing male, mildly overweight.Abdomen; soft, large para-stomal hernia with diffuse tenderness overlying it, no rebound/guarding/rigidity/peritoneal signs, urostomy in place, pink/viable with clear urine, no costovertebral angle tenderness.Impression/plan: large para-stomal hernia, symptomatic.Discussed options in detail, ventral hernia repair with concomitant bilateral ureteroenteric anastomotic revision.Would likely relocate stoma to left.Referral to dr.(b)(6) , surgical oncology, for assistance with ventral hernia repair.On (b)(6) 2019: (b)(6).(b)(6) , md.Consultation.Accompanied by (b)(6) who states stroke 2012, does have residual speech deficits.Over the last few years has developed bulging around the ileal conduit.Recently admitted and treated for urinary tract infection at which time was diagnosed with ureteroenteric strictures.Currently has ureteral stents in place.Has been followed with serial imaging.Most recent ct did show sizable parastomal hernia with incarcerated small bowel within the hernia sac.Current every day smoker.Weight 220 lbs.Exam: abdomen; soft, no distention, no tenderness, moderate sized parastomal hernia, reducible, stents within the ileal conduit.Impression/plan: scheduled to undergo surgery by dr.(b)(6) and dr.(b)(6) to revise the ureteroenteric anastomosis, i have been asked to assist with repair of the parastomal hernia.Plan is to perform an open parastomal hernia repair with mesh.Discussed the risks associated with this operation including bleeding, infection, infected mesh requiring implantation [as written], injury to bowel or surrounding structures, stroke, myocardial infarction or blood clots.Patient will see primary care for preoperative clearance.Will need to undergo nephrostomy tube placement 3-4 weeks prior to surgery as per dr.(b)(6).Will coordinate surgery in near future.On (b)(6) 2019: (b)(6) hospital.(b)(6) , md.History and physical.Parastomal hernia, presenting for definitive repair.History of removal of bladder, creation of ileal conduit, removal of bilateral urethral stents (b)(6) 2019.Impression/plan: to operating room for parastomal hernia repair, possible bilateral ureteroenteric stricture revision.On (b)(6) 2019: (b)(6) hospital.(b)(6) , md.Anesthesia record.Asa 3.Implant procedure: parastomal hernia repair with mesh.Exploratory laparotomy.Extensive lysis of adhesions.Bilateral whitaker tests.Revision of left ureteroileal anastomosis, with left ureteral stent placement.Implant: gore® dualmesh® biomaterial [1dlmc03/18871135, 10cmx15cmx1mm] implant date: (b)(6) 2019 (hospitalization (b)(6) 2019) on (b)(6) 2019: (b)(6) hospital.(b)(6) , md.Operative report.Preoperative diagnosis: bilateral ureteral obstruction.Status post radical cystectomy with ileal conduit urinary diversion.Parastomal hernia.Postoperative diagnosis: status post robotic cystectomy with ileal conduit urinary diversion.Left ureteral obstruction.Parastomal hernia.Anesthesia: general endotracheal anesthesia.Findings: we made a midline incision and identified numerous adhesions of the small bowel and right cecum onto the ileal conduit.We were able to easily visualize the bilateral ureters as they entered the proximal aspect of the ileal conduit.There were no obvious stricture.There was extensive adhesion and fixed turns in the distal conduit that were taken out of the hernia sac and dissected free to straighten out the ileal conduit.I do suspect this was likely the major source of hydronephrosis.Using the bilateral nephrostomy tubes, we performed whitaker tests and there was excellent flow of indigo carmine down each ureter at 10 cm of water pressure.We identified reflux of indigo carmine going from the left ureter to the right, as well as right ureter to the left.To ensure there was no evidence of obstruction, we then proceeded with a gravity cystogram.The gravity cystogram actually showed only reflux up the right side and no reflux up the left side.In light of that finding, i did revise the left ureteroileal anastomosis.I excised an approximately 3 cm segment and reanastomosed it with interrupted 4-0 vicryl sutures in a no-touch technique.This was done with a 7-french urinary diversion stent that was secured with a 4-0 prolene suture at the skin.Procedure in detail: ¿the patient was brought to the operating room and placed in supine position.After adequate induction of general anesthesia, the patient¿s abdomen was flexed at the level of the umbilicus approximately 20 degrees.The patient was prepped and draped in the usual sterile fashion.Initially, a 10 cm incision was made in the midline at his previous incision site.We carried this incision down to the external abdominal oblique aponeurosis using electrocautery.We then incised the peritoneum sharply.We then carefully inspect the anterior abdominal wall and took down adhesions of the small bowel sharply.We then opened up the incision entirely.There are numerous adhesions of the small bowel and right colon onto the ileal conduit.These were taken down both bluntly and sharply.To visualize the ureter, we did extend the incision another 5 cm inferiorly.At this point, we were able to place our retractor.We identified the right and left ureters, as they entered the proximal aspect of the ileal conduit.We mobilized the small bowel out of the pelvis and retracted it superiorly.At this point, it did appear that both ureters may be patent.We performed intraoperative whitaker tests on bilateral ureters.We saw excellent flow of methylene blue down bilateral nephrostomy tubes at 10 cm of water pressure.This seemed to indicate that there was no obvious obstruction.We then lowered 1 nephrostomy tube and were able to see contrast going from the right nephrostomy tube up the left side and vice versa.This indicated free reflux to both ureters at the proximal aspect of the conduit.To confirm this finding even further, we proceeded with a gravity loopogram.We saw excellent reflux up the right side, but did not see reflux up the left.In light of this finding, i did proceed with a revision of the left ureteroileal anastomosis.I excised the ureteral anastomosis by resecting a small segment of the ileal segment and divided the ureter approximately 3 cm proximal to the anastomosis.I then performed a direct end-to-side spatulated anastomosis of the left ureter into the proximal aspect of the ileal conduit with interrupted 4-0 vicryl sutures in a no-touch technique.This was stented with a 7-french urinary diversion stent that would be secured at the stoma with a 4-0 prolene suture.Upon examining the excised ureteroileal anastomosis, it did appear physically patent.We then performed another whitaker test on the left side and it again showed excellent flow down the ureter.We then proceeded with placing a non-latex 18-french catheter into the ileal conduit and secured it with the same prolene stitch as the stent.A #19 blake drain was placed into the pelvis and adjacent to the ureteroileal anastomosis.The general oncology surgery service then proceeded with their portion of the parastomal hernia repair.Specimens: left ureteroileal anastomosis.Complications: none.¿ on (b)(6) 2019: (b)(6) hospital.(b)(6) , md.Operative report.Preoperative diagnoses: stricture of the ureteroenterostomy.Parastomal hernia.Postoperative diagnoses: stricture of the ureteroenterostomy.Parastomal hernia.Procedure(s) performed: please see dr.(b)(6) dictation for his portion of the operation.Parastomal hernia repair with mesh.Anesthesia: general endotracheal anesthesia.Indications: the patient is a 71-year-old male with bilateral hydronephrosis.He is being brought by dr.(b)(6) and dr.(b)(6) for revision of the ureteroileostomy.He also has a parastomal hernia with will be repaired at the same time.Findings: the patient had an approximately 7-cm fascial defect around the ileal conduit.The left ureteral anastomosis was obstructed and was repaired by dr.(b)(6).After he completed that portion, the hernia sac was removed.The contents all reduced easily.Description of procedure: ¿after obtaining informed consent, the patient was taken to the operating room.He was placed in the supine position and prepped and draped in the usual sterile fashion.The abdomen was entered by dr.(b)(6).Bilateral ureters were evaluated and the left anastomosis was revised.Once he was completed with this portion of the operation, i evaluated the parastomal hernia.I took down to the sac and then closed the defect primarily with figure-of-eight 0 ethibond sutures.This was closed taking care not to close with too much tension around the ileal conduit.Once the fascial defect was closed, i placed a dualmesh using keyhole technique.I did attempt to create the preperitoneal space.However, it was scarred around the hernia and i was not able to enter the plane.Therefore, i did proceed with repair of a dualmesh.The dualmesh was tacked tot he [sic] anterior abdominal wall first with tacks and then with 0 ethibond sutures.Again, this was placed around the ileal conduit taking care not to tighten too much.Once the mesh was secured in place, we then irrigated the abdomen.We placed a 19-french blake drain next to the ureteroileostomy.We irrigated.We closed the abdomen with #1 looped pds.We closed the skin with 3-0 vicryl deep dermal interrupted sutures followed by a 4-0 monocryl running subcuticular.Dermabond was applied.The ostomy appliance was applied to the ileal conduit.The patient was awakened and taken to the pacu in stable condition.Estimated blood loss from my portion of the operation: 50 ml.Complications: none.¿ on (b)(6) 2019: (b)(6) hospital.Implant record.Mesh dual oval.10cmx15cmx1mm, 1dlmc03.Manufacturer: wlgo.Catalog #: 1dlmc03.Serial number: (b)(6).Lot number: n/a.Expiration date: 10/31/23.Model number: n/a.Manufactured date: n/a.Implant site: abdomen.Other site: n/a.Quantity: 1.Explant date and time: n/a.The records confirm a gore® dualmesh® biomaterial (1dlmc03/18871135) was implanted during the procedure.Relevant medical information: on (b)(6) 2019: (b)(6) hospital.(b)(6) , md.Pathology report.Diagnosis: a) left ureteral anastomosis, cystectomy with urinary diversion: ureteroenteric anastomosis with marked suburothelial chronic inflammation, submucosal mixed inflammation, fibrosis and lymphangiectasia.No evidence of dysplasia or neoplasia.B) parastomal hernia, repair: benign mesothelium-lined fibroadipose tissue.Clinical history: pre-operative diagnosis: ureteral obstruction, parastomal hernia, ureteral stricture.Site/description: a) left ureteral anastomosis.B) hernia sac for permanent.Gross description: a) the specimen is received in formalin, labeled with the patient¿s name and designated ¿left ureteral anastomosis¿.The specimen consists of an unoriented 2 x 0.3 cm segment of apparent ureter.Sectioning reveals a pink-white, edematous cut surface with some admixed suture material.The specimen is entirely submitted as follows: cassette summary: a1 bilateral end.A2 central cross-section x 4.B) the specimen is received in formalin, labeled with the patient¿s name and designated ¿hernia sac for permanent¿.The specimen consists of a loose 5 cm aggregate of pink-purple fibromembranous to yellow-tan tissue.The cut surface is predominantly fatty.Mass lesions and foreign bodies are not grossly appreciated.Representative tissue is submitted in cassette b1, three pieces.On (b)(6) 2019: (b)(6) hospital.Lab.Wbc 15.4 h (4.4-10.8).On (b)(6) 2019: (b)(6).(b)(6).Anesthesia record.Asa 3.On (b)(6) 2019: (b)(6) hospital.Pre-op.Weight 96 kg, height 70¿.Explant procedure: exploratory laparotomy.Extensive lysis of adhesions.Debridement of full thickness abdominal wall chronic sinus tract, 10 x 5 cm.Removal of foreign, intraperitoneal (mesh).Repair of enterotomy.Drainage of intraperitoneal chronic abscess around the mesh.Explant date: (b)(6) 2019 (hospitalization (b)(6) 2019) on (b)(6) 2019: (b)(6) hospital.(b)(6) , md.Operative report.Preoperative diagnosis: chronic sinus tract.Postoperative diagnosis: chronic sinus tract.Infected mesh.Indications: the patient is a 72-year-old male, who underwent revision of his ileal conduit and parastomal hernia repair several months ago.He has had a chronic drainage from the midline incision since a month or so after the operation, and therefore, he is being brought to the operating room for exploration and possible explantation.Findings: the patient had a sinus tract that continued down throughout the abdominal wall into the subfascial location.It did connect with the underlay mesh.There was small bowel adherent to the abdominal wall and mesh.This was taken down and an enterotomy was created, which was repaired.Description of procedure: ¿after obtaining informed consent, the patient was taken to the operative room.He was placed in supine position and prepped and draped in the usual sterile fashion.Local anesthesia was injected into the skin and soft tissue around the old midline incision.The sinus tract and inflammatory tissue was removed including the skin, soft tissue, subcutaneous fat, and abdominal wall muscles.At the base of this tract was the mesh as well as adherent small bowel.A 45 minute lysis of adhesions was performed.It is unclear whether there was a defect in the small bowel or if an enterotomy was just made.At this point, it was a confirmed that the mesh was clearly the source of the sinus tract and it was removed.The previous tracking sutures were taken down and the mass was sent for identification.Once the mesh was removed, the loops of small bowel were followed.The loop with the enterotomy was in continuity with the bowel and is not part of the ileal conduit.The ileal conduit was completely protected and intact.The abdomen at point was thoroughly irrigated.The enterotomy was closed with 3-0 vicryl interrupted sutures.The fascia was closed with 0 looped pds suture.The skin was closed with 3-0 vicryl deep dermal and an island dressing was applied.Anesthesia: general endotracheal anesthesia.Specimens: chronic sinus tract.Cultures for aerobic, anaerobic, and fungal.Mesh for identification.Drains: 10-french blake drain in the midline incision.Complications: none.Estimated blood loss: 50 ml.¿ relevant medical information: on (b)(6) 2019: (b)(6) hospital.(b)(6) , pathologist.Pathology report.Pre-op diagnosis: infected chronic sinus tract.Specimens: a.Abdominal wall, chronic sinus tract.B.Gross only, mesh.Final diagnosis: a.Chronic sinus tract/abdominal wall ¿ skin showing ulceration with underlying acute and chronic inflammation with abscess formation.No evidence of malignancy.B.Mesh ¿ mesh as described below.Gross description: a.Chronic sinus tract left abdominal wall: the specimen consists of an excision of skin and subcutaneous tissue that measures 6.3 x 5.8 x 4.5 cm of the skin was measuring 0.5 x 1.7 cm that contains a 0.7 x 0.7 cm ulcer.Sectioning through the specimen reveals an area of sinus tract with abscess formation and measures 4.9 x 1.5 x 1.5 cm.Representative sections are submitted in two cassettes.B.Mass: the specimen consists of two fragments of mesh aggregate 6.0 x 4.7 x 0.5 cm.Description only.Microscopic description: a.Sections of skin show an area of ulceration with underlying acute and chronic inflammation and fibrosis with abscess formation.There is no evidence of malignancy.On (b)(6) 2019: (b)(6) hospital.Culture.Wound ¿ chronic sinus tract.Gram stain smear: rare white blood cells.No organism seen.Wound culture: aerobe & anaerobe: pseudomonas aeruginosa.On (b)(6) 2019: (b)(6) hospital.(b)(6) , md.Consultation.Infectious disease.Mesh infection, resected.Some issues with bile color leakage from jp drain.Had ileal conduit revision and parastomal hernia repair with mesh, had ongoing drainage from midline incision despite 2 weeks of oral antibiotics, this led him to be admitted.Had sinus tract resected which went all the way down to his mesh and there was some concern for adherent small bowel to the mesh as well.Cultures grew pseudomonas.Currently, no fevers or chills.Has been on vancomycin and zosyn.Was actually about to go home but then from jp drain, bile colored fluid.Plan: the mesh is out but the concerning thing here is the brownish drainage from his jp drain.Let us drop the vancomycin and continue the zosyn.The issue here was a mesh which was resected (b)(6) , i think should heal well as long as there is no ongoing intra-abdominal derangement that needs to be addressed.On (b)(6) 2019: (b)(6) hospital.(b)(6) , md.Radiology ¿ ct abdomen/pelvis with oral without iv contrast.Indications: abscess.Findings: a small hiatal hernia is present.Postsurgical changes seen involving small bowel loops right mid abdomen.Surgical incisions with right lower quadrant ileostomy.Pockets of gas with small fluid and contrast, stranding at infraumbilical abdominal wall subcutaneous tissues, containing a drain.Extension into the right anterior abdominal region with gas and fluid as well as contrast, demonstrating a slightly tortuous tubular course, this measures up to 4.4 cm in with 2.3 cm in the craniocaudal dimension and 5.4 cm in the ap dimension, but the actual collection is significantly smaller because it is more tubular and takes in insinuating course.There is most likely a the [as written] extension to a small bowel loop which demonstrates mild bowel wall thickening.Abdominal wall, postsurgical changes seen with subcutaneous gas and fluid in the infraumbilical region.Bladder, neobladder present right lower quadrant.Impression: postsurgical changes are seen with gas, fluid, and contrast at the infraumbilical subcutaneous tissues in the midline position, containing a drain.This extends posteriorly into the right intra abdominal region demonstrating thin tubular insinuating collection containing gas, fluid, and contrast.There is evidence of a fistulous connection to a small bowel loop in this region.A neobladder is present right lower quadrant.Mild bilateral pelvocaliectasis with mild bilateral perinephric stranding.Small right pleural effusion seen with right lung base atelectasis.Small hiatal hernia present.Liver is enlarged.Gallstones present with distended gallbladder.On (b)(6) 2019: (b)(6).(b)(6).Anesthesia record.Asa 4.On (b)(6) 2019: (b)(6) hospital.(b)(6) , md.Operative report.Preoperative diagnosis: enterocutaneous fistula.Postoperative diagnosis: enterocutaneous fistula.Indications: the patient is a 72-year-old male, who recently underwent explantation of mesh and excision of chronic sinus.He was doing well until on postoperative day #6.He was noted to have bilious drainage from his drain.Ct scan confirmed an enterocutaneous fistula.Therefore, he has gone for exploratory laparotomy.Findings: small enterotomy was identified.The previous area of repair was intact.Description of procedure: ¿after obtaining informed consent, the patient was taken to the operating room.He was placed in supine position and prepped and draped in usual sterile fashion.The previous incision was opened and the fascial sutures were removed.There was a small collection of bilious fluid in the anterior abdominal wall.The anterior peritoneum just underneath this collection of bilious fluid was a small enterotomy, a few centimeters away from the previous repair.This was closed with interrupted 3-0 vicryl sutures.The abdomen was irrigated.A 19-french blake drain was placed next to the repair site and exiting through the left abdomen.The fascia was closed with a running #1 looped pds and reinforced with figure-of-eight 0-vicryl sutures.The skin was closed with 3-0 monocryl after placing a 15-french drain subcutaneously.An island dressing was applied.The patient was awakened and taken to pacu in stable condition.Estimated blood loss: 30 ml.Complications: none.Anesthesia: general endotracheal anesthesia.Specimens: none.¿ on (b)(6) 2019: (b)(6).(b)(6) , np; (b)(6) , md.Discharge summary.Admit date: (b)(6) 2019.Reason for admission: chronic sinus tract with infected mesh.Discharge diagnosis: bladder cancer.Status post previous cva with residual deficits.Status post previous ureteroileal anastomosis (b)(6) 2019.Cutaneous tract infection and parastomal hernia.Status post exploratory laparotomy, lysis of adhesions, excision of chronic sinus tract, removal of mesh and repair of enterotomy (b)(6) 2019.Exploratory laparotomy, drainage of intraperitoneal abscess and closure of enterocutaneous fistula (b)(6) 2019.Exam: abdomen; soft, nontender, slight incision dry and intact, left jp draining serosang drainage.Will be discharged home with home health to follow-up with drain teaching.Also given a walker.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.Individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.Actions of a healthcare professional/device user, if inconsistent and/or non-conforming to a manufacturer¿s intended uses, recommendations, instructions for use (ifu), or recognized best practices related to device-device compatibility, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
heidi womble
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11125000
Report Number3003910212-2021-01142
Device Sequence Number3745292
Product Code FTL
UDI-Device Identifier00733132600960
UDI-Public00733132600960
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K992189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number1DLMC03
Device Catalogue Number1DLMC03
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer03/16/2021
01/22/2021
01/22/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date05/14/2021
05/28/2021
05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight100 KG